Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 22, 2017, 12:01 AM CDT for McDonald County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2017, 12:01 AM CDT (05:01 UTC)
- Expired
- Mar 22, 2017, 12:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
County McDonald County, MO
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
276 WWUS83 KSGF 220501 SPSSGF Special Weather Statement National Weather Service Springfield MO 1201 AM CDT WED MAR 22 2017 MOZ101-220545- McDonald MO- 1201 AM CDT WED MAR 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCDONALD COUNTY UNTIL 1245 AM CDT... At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near South West City, or 10 miles west of Pineville, moving southeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Big Sugar Creek State Park... Anderson... Noel... Dodge... South West City... Pineville... Lanagan... Cayuga... LAT...LON 3650 9462 3664 9462 3671 9439 3650 9414 TIME...MOT...LOC 0500Z 312DEG 13KT 3658 9458 $$ Hatch
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 21, 11:38 PM CDT, 23 minutes earlier.
Area forecast discussion, Mar 21, 11:38 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1138 PM CDT Tue Mar 21 2017 .SHORT TERM...(This evening through Wednesday) Issued at 257 PM CDT Tue Mar 21 2017 Showers and a few thunderstorms developed across much of the region this morning and into the afternoon hours. A few elevated storms were able to reach severe limits. Much of what's left early this afternoon is showers and storms within area of strongest isentropic upglide and ascent within an upper level impulse sliding southeastward. Through the afternoon and into the evening, short term models are hinting at some additional development. RAP shows around 500-1000 J/KG of instability across much of the region, although it should be noted the RAP's CAPE values have been under-performing (to say the least). Elevated instability, a boundary (as seen on visible) dropping southward, and subtle isentropic support will help kick off additional activity along or just south of the HWY 54 corridor. This activity should begin to shift southward through the late afternoon and evening. Although no widespread severe weather is anticipated, a few marginally severe hail reports can't be ruled. The best shower and storm potential will end up settling further south along the MO/Ark border through the overnight and into Wednesday morning. With the surface front remaining just to our south through Wednesday, we will keep at least some mention of rainfall with overrunning, but at the moment there is no signal for anything more than scattered coverage. .LONG TERM...(Wednesday Night through Tuesday) Issued at 257 PM CDT Tue Mar 21 2017 The front to our south, which should keep our region in the cool sector through much of the short term should slowly move northward as heights aloft begin to increase. Still, proximity of the frontal boundary along with subtle H5 impulses should help keep the rain chances nonzero through Thursday. A potent upper level system will begin to slide eastward toward the Missouri Ozarks and southeast Kansas by Friday. A deep surface low will develop in the high plains region and slide generally along and slightly north of the I44 corridor through late Saturday. Showers and Thunderstorms will develop along or just ahead of the cold front. Although instability looks very marginal at this time, wind dynamics and bulk shear will be supportive of at least an isolated wind threat late Friday. Post frontal showers/storms are then expected as the upper level low slowly moves through the region by early Sunday. Some of these storms may have a hail risk. Just as the weekend storm moves out, another mid level wave will begin to slide across the plains late Sunday and into Monday. Being in the warm sector, we'll need to keep our eyes open for more strong storms during this time. Similar to the earlier system, instability looks marginal with slightly limited moisture. The end of the period, we'll finally get a small break as upper level ridging takes place on Tuesday/Wednesday before our next potent mid-level trough takes shape across the Rockies. The good news is our current pattern will bring several opportunities for much needed rainfall across the area. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1135 PM CDT Tue Mar 21 2017 Little change anticipated in the forecast through tonight and Wednesday. Showers and Isolated storms will move across the region tonight tapering off be morning. Ceilings will remain VFR with mid level broken and overcast. Visibilities will be limited where rainfall occurs but will be brief. Mostly cloudy VFR ceilings will then persists through the day Wednesday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Frye LONG TERM...Frye AVIATION...Hatch
Hazardous weather outlook, Mar 21, 8:11 PM CDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 811 PM CDT Tue Mar 21 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 811 PM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Hail risk. Limited Lightning risk. DISCUSSION... An isolated storm or two may develop this evening as a mid level boundary slides south through the Ozarks. Any thunderstorms may produce small hail along with cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Brisk and gusty southerly winds will likely return to western Missouri and southeastern Kansas late this work week. Wind gusts over 30 mph appear increasingly likely Thursday and Friday. A strong storm system will approach and track through the region Friday and into Saturday bringing better widespread chances for storms. There may be a severe storm potential late Friday with strong damaging winds possible. Saturday, additional storms are expected with hail being the primary threat. Another storm system will push into the region late Sunday and into Monday bring additional thunderstorm chances. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Mar 22, 12:01 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Springfield MO 1201 AM CDT WED MAR 22 2017 MOZ101-220545- McDonald MO- 1201 AM CDT WED MAR 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCDONALD COUNTY UNTIL 1245 AM CDT... At 1200 AM CDT, Doppler radar was tracking a strong thunderstorm near South West City, or 10 miles west of Pineville, moving southeast at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Big Sugar Creek State Park... Anderson... Noel... Dodge... South West City... Pineville... Lanagan... Cayuga... LAT...LON 3650 9462 3664 9462 3671 9439 3650 9414 TIME...MOT...LOC 0500Z 312DEG 13KT 3658 9458 Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:37 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 38 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.